Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Oct 8, 2015, 8:37 PM CDT for Brewster County, Texas. It took effect at Oct 9, 2015, 5:47 AM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2015, 8:37 PM CDT (01:37 UTC)
- In effect from
- Oct 9, 2015, 5:47 AM CDT
- Expired
- Oct 11, 2015, 2:34 AM CDT
- In force
- 45 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KMAF 090137
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM CDT THU OCT 8 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
Runoff from locally heavy rainfall had resulted in rises on the river
stage on the Rio Grande at Boquillas Ranger Station. The river is
forecast to rise above flood stage later tonight. Radar indicated up
to 2 inches of rain in the past few hours in the local catchments.
Combined with routed flow the stage will approach moderate flood
stage late Friday morning. Stay tuned for updates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow.
&&
TXC043-091737-
/O.NEW.KMAF.FL.W.0028.151009T1047Z-151011T0734Z/
/BOQT2.2.ER.151009T1047Z.151009T1800Z.151009T1934Z.NO/
837 PM CDT THU OCT 8 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Boquillas-Rio Grande Village.
* from late tonight to late Saturday night, or until the warning is
cancelled.
* At 8PM Thursday the stage was 7.9 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 15.1 feet (4.6 meters) by tomorrow early afternoon.
The river will fall below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 14.9 feet (4.5 meters) on
Aug 29 2008.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Fri Fri
1AM 7AM 1PM 7PM
Boquillas-Rio 12.0 13.0 7.9 Thu 8 PM 6.7 14.6 15.1 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Fri Fri
1AM 7AM 1PM 7PM
Boquillas-Rio 3.7 4.0 2.4 Thu 8 PM 2.0 4.5 4.6 2.2
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$2 follow-up statements
256
WGUS84 KMAF 090143
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 PM CDT THU OCT 8 2015
...The Flood Warning is cancelled for the following rivers in New
Mexico...
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Castolon affecting Brewster County
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
Runoff from locally heavy rainfall had resulted in rises of the river
stages on the Rio Grande above Presidio 6WNW, at Castolon, at Johnson
Ranch, at Candelaria and at Boquillas-Rio Grande Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow.
&&
TXC377-091743-
/O.CON.KMAF.FL.W.0023.000000T0000Z-000000T0000Z/
/CDET2.2.ER.151007T1937Z.151008T0645Z.000000T0000Z.NO/
843 PM CDT THU OCT 8 2015
The Flood Warning continues for
the Rio Grande at Candelaria 3N.
* until further notice, or until the warning is cancelled.
* At 8PM Thursday the stage was 10.3 feet (3.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 10.7 feet (3.3
meters) by after midnight tomorrow then begin falling.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 9.2 feet (2.8 meters) on
Oct 7 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 10.3 Thu 8 PM 9.8 9.6 9.5 9.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 3.1 Thu 8 PM 3.0 2.9 2.9 2.8
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-091743-
/O.EXT.KMAF.FL.W.0025.151009T0600Z-151010T0600Z/
/PIOT2.1.ER.151009T0600Z.151009T1200Z.151009T1800Z.NO/
843 PM CDT THU OCT 8 2015
...Flood Warning extended until late Friday night...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* from late tonight to late Friday night, or until the warning is
cancelled.
* At 7PM Thursday the stage was 7.8 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 9.2 feet (2.8 meters) by tomorrow morning.
The river will fall below flood stage by tomorrow early afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.5 feet (3.2 meters) on
Sep 25 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 7.8 Thu 7 PM 8.4 7.8 7.3 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.4 Thu 7 PM 2.6 2.4 2.2 2.2
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC043-091742-
/O.EXT.KMAF.FL.W.0026.151009T0529Z-151010T1824Z/
/CSTT2.1.ER.151009T0529Z.151009T0600Z.151009T0624Z.NO/
843 PM CDT THU OCT 8 2015
The Flood Warning continues for
the Rio Grande at Castolon.
* from late tonight to Saturday afternoon, or until the warning is
cancelled.
* At 8PM Thursday the stage was 11.6 feet (3.5 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 15.4 feet (4.7 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 15.0 feet (4.6 meters), the river reaches minor flood
stage, and lowland flooding begins. The river begins to flood the
road between Santa Elena Canyon and Cottonwood Campground in Big
Bend National Park. The river begins to flood the parking lot at
Santa Elena Canyon, and cut off the nature trail into the canyon.
Campers in Cottonwood Campground need to prepare for possible
evacuations.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Sep 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Castolon 13.0 15.0 11.6 Thu 8 PM 8.6 6.7 6.3 6.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Castolon 4.0 4.6 3.5 Thu 8 PM 2.6 2.0 1.9 1.8
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349
$$
TXC043-091742-
/O.EXT.KMAF.FL.W.0027.151009T0556Z-151009T1820Z/
/TELT2.1.ER.151009T0556Z.151009T0600Z.151009T0620Z.NO/
843 PM CDT THU OCT 8 2015
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
the Rio Grande at Johnson Ranch.
* from late tonight to Friday afternoon, or until the warning is
cancelled.
* At 8PM Thursday the stage was 7.5 feet (2.3 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 15.1 feet (4.6 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.
Moderate lowland flooding begins. Roads that lead to Cottonwood
Campground and River Road may flood. Stages are practically
synonymous with the gage at Cottonwood Campground at Castolon
(CSTT2), and therefore represent the reach from Santa Elena Canyon
through Cottonwood Campground, where damage may occur. Cattle also
graze in the lowlands, and may be threatened.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Johnson Ranch 12.0 15.0 7.5 Thu 8 PM 9.0 7.5 7.1 6.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Johnson Ranch 3.7 4.6 2.3 Thu 8 PM 2.7 2.3 2.2 2.1
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-091742-
/O.CON.KMAF.FL.W.0028.151009T1047Z-151011T0734Z/
/BOQT2.2.ER.151009T1047Z.151009T1800Z.151009T1934Z.NO/
843 PM CDT THU OCT 8 2015
The Flood Warning continues for
the Rio Grande at Boquillas-Rio Grande Village.
* from late tonight to late Saturday night, or until the warning is
cancelled.
* At 8PM Thursday the stage was 7.9 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 15.1 feet (4.6 meters) by tomorrow early afternoon.
The river will fall below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 13.0 feet (4.0 meters) on
Sep 20 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Boquillas-Rio 12.0 13.0 7.9 Thu 8 PM 5.8 6.1 5.7 5.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Boquillas-Rio 3.7 4.0 2.4 Thu 8 PM 1.8 1.9 1.7 1.7
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$
NMC015-090213-
/O.CAN.KMAF.FL.W.0024.000000T0000Z-151009T0810Z/
/DACN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
743 PM MDT THU OCT 8 2015
The Flood Warning is cancelled for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* At 7PM Thursday the stage was 5.9 feet (1.8 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 8.3 feet (feet
meters). The river will fall to 4.3 feet (1.3 meters) by .
This crest compares to a previous crest of 5.8 feet (1.8 meters) on
Sep 13 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Dark Canyon Ca 9.0 15.0 5.9 Thu 7 PM 4.3 3.8 3.4 3.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Dark Canyon Ca 2.7 4.6 1.8 Thu 7 PM 1.3 1.2 1.0 1.0
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$890
WGUS84 KMAF 091427
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 AM CDT FRI OCT 9 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Castolon affecting Brewster County
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
...The Flood Warning continues for the following rivers in Texas..
Rio Grande at Candelaria 3N affecting Presidio County
Runoff from locally heavy rainfall had resulted in rises of the river
stages along the Rio Grande. Candelaria remains in flood and is
forecast to fall below moderate flood stage this afternoon. The flow
has decreased at points downstream with only Boquillas above action
stage and continuing to fall below action stage through the morning hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-100627-
/O.CON.KMAF.FL.W.0023.000000T0000Z-000000T0000Z/
/CDET2.2.ER.151007T1937Z.151009T0515Z.000000T0000Z.NO/
927 AM CDT FRI OCT 9 2015
The Flood Warning continues for
the Rio Grande at Candelaria 3N.
* until further notice, or until the warning is cancelled.
* At 9AM Friday the stage was 10.4 feet (3.2 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to a stage of 9.7 feet
(3.0 meters) by tomorrow morning.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 9.2 feet (2.8 meters) on
Oct 7 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Candelaria 3N 7.5 8.5 10.4 Fri 9 AM 10.2 10.0 9.8 9.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Candelaria 3N 2.3 2.6 3.2 Fri 9 AM 3.1 3.0 3.0 3.0
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-091457-
/O.CAN.KMAF.FL.W.0025.000000T0000Z-151010T0600Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CDT FRI OCT 9 2015
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 8AM Friday the stage was 7.6 feet (2.3 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river crested below flood stage at 8.4 feet (feet
meters). The river will fall to 6.3 feet (1.9 meters) by .
* Impact...At 7.0 feet (2.1 meters), the flood plain between the
levees begins to flood. No damage is expected.
This crest compares to a previous crest of 10.5 feet (3.2 meters) on
Sep 25 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 7.6 Fri 8 AM 7.1 6.7 6.5 6.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 2.3 Fri 8 AM 2.2 2.0 2.0 1.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC043-091457-
/O.CAN.KMAF.FL.W.0026.000000T0000Z-151010T1824Z/
/CSTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CDT FRI OCT 9 2015
The Flood Warning is cancelled for
the Rio Grande at Castolon.
* At 8AM Friday the stage was 6.1 feet (1.9 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 13.3 feet (feet
meters). The river will fall to 4.9 feet (1.5 meters) by .
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Castolon 13.0 15.0 6.1 Fri 8 AM 5.6 5.2 5.0 4.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Castolon 4.0 4.6 1.9 Fri 8 AM 1.7 1.6 1.5 1.5
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349
$$
TXC043-091457-
/O.CAN.KMAF.FL.W.0027.000000T0000Z-151009T1820Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CDT FRI OCT 9 2015
The Flood Warning is cancelled for
the Rio Grande at Johnson Ranch.
* At 9AM Friday the stage was 8.6 feet (2.6 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 12.2 feet (feet
meters). The river will fall to 7.4 feet (2.3 meters) by .
This crest compares to a previous crest of 12.4 feet (3.8 meters) on
Aug 16 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Johnson Ranch 12.0 15.0 8.6 Fri 9 AM 8.6 8.1 7.7 7.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Johnson Ranch 3.7 4.6 2.6 Fri 9 AM 2.6 2.5 2.3 2.3
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-091457-
/O.CAN.KMAF.FL.W.0028.000000T0000Z-151011T0734Z/
/BOQT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CDT FRI OCT 9 2015
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 9AM Friday the stage was 10.7 feet (3.3 meters).
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river crested below flood stage at 11.1 feet (feet
meters). The river will fall to 6.1 feet (1.9 meters) by .
* Impact...At 12.0 feet (3.7 meters), the river reaches bankfull, and
no damage is expected. Preparations may be necessary to remove
water pumps. The park should be notified at this time if
additional rises are expected so they will have time to remove the
pumps.
This crest compares to a previous crest of 13.0 feet (4.0 meters) on
Sep 20 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 10.7 Fri 9 AM 10.0 7.5 6.5 6.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 3.3 Fri 9 AM 3.0 2.3 2.0 1.9
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:24 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 8, 6:24 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
624 PM CDT THU OCT 8 2015
.DISCUSSION...
See 00Z aviation discussion below.
&&
.AVIATION...
Rain is diminishing though there are a few isolated storms in the
area, coverage is not enough to put TS in the TAFs except at PEQ
over the next few hours. Widespread rain should redevelop Friday
but lightning will again be too isolated to mention in the TAFs at
this time. Generally VFR conditions are expected except perhaps
brief MVFR in the heavier rain.
Hennig
&&
.PREV DISCUSSION... /issued 231 PM CDT THU OCT 8 2015/
DISCUSSION...
The main focus for the forecast package will continue to be the
ongoing potential for flooding/flash flooding across many areas
through tonight... A Flash Flood Watch remains in effect for all but
NE zones through early Friday morning.
The upper low that has brought 0.5-2+ inches of rain and localized
areas of flash flooding to much of the CWA, has drifted slightly
south into northern Mexico today but will continue to supply large
scale forcing for ascent across the region through tonight. Severe
thunderstorms affected western portions of southwest TX yesterday
afternoon, producing large hail, damaging winds and very heavy
rainfall. Showers and thunderstorms increased in coverage overnight
and moved NNE through the morning hours as an upper wave moved
across the region. As of 2pm CDT, highest 24 hour rainfall totals of
around 2-3" were generally concentrated across portions of SE NM
south/southwest through the Trans Pecos and Davis Mountains/Marfa
Plateau areas. As a result, several road closures were reported
across these areas due to high water over the roads and many rivers
have risen to above flood stage.
Currently have thunderstorms moving NNE across the Permian Basin in
association with the initial wave mentioned above. A second wave,
evident on WV/Vis satellite just SW of the Rio Grande Valley, will
help generate our second round of precipitation through the
overnight hours. Already seeing some new activity developing across
Terrell County and just south of the Rio Grande. Some storms could
become severe across the southern zones through this evening,
capable of producing large hail and strong winds. Expect
showers and thunderstorms to continue to increase across the
south and move N overnight. The axis of heaviest rainfall looks
to be over the southern Permian Basin, Lower Trans Pecos and Big
Bend regions. For now, will continue likely PoPs with the mention
of the heavy rain potential across these areas through tomorrow
morning. These areas could receive up to 1-2 additional inches of
rain during this time...with locally higher amounts possible.
That's not to say areas further north will not receive flooding
rains, especially across urban areas and where soils are already
saturated. Potential impacts include; flooded urban roadways and
rural low water crossings, flooding of low flowing arroyos/creeks
and rivers, including those in SE NM and far west TX that may
still be receiving run-off from recent rains. In addition, reduced
visibility in short distances may impact airports and auto travel.
Friday, the upper low will retrograde west with decreasing rain
chances from NE to SW throughout the day. Below normal high
temperatures expected through Friday due to rain/cloud cover then
skies begin to clear Saturday and temperatures warm through the
beginning of the next work week with the return of upper ridging.
Otherwise, dry weather expected beyond tomorrow.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through late tonight FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains of Eddy
County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Friday morning FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Loving...Marfa Plateau...Martin...
Midland...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
&&
10Hazardous weather outlook, Oct 8, 2:12 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT THU OCT 8 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 212 PM CDT THU OCT 8 2015 /112 PM MDT THU OCT 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES REMAIN HIGH THROUGH TONIGHT, WITH HEAVY RAINFALL POTENTIALLY RESULTING IN FLOODING AND FLASH FLOODING. A FEW STORMS MAY BECOME MARGINALLY SEVERE, PARTICULARLY IN THE BIG BEND AREA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WIND AND LARGE HAIL. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR MUCH OF THE PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO SINCE RAINFALL AMOUNTS UP TO 1 TO 2 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM AND HEAVY RAIN CHANCES WILL LINGER THROUGH FRIDAY WHICH COULD PROLONG THE THREAT OF FLOODING AND FLASH FLOODING ACROSS THE AREA, ESPECIALLY FROM THE DAVIS MOUNTAINS AND PRESIDIO VALLEY EASTWARD ACROSS THE LOWER TRANS PECOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 8, 2:38 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT THU OCT 8 2015
TXZ082-082030-
TERRELL TX-
238 PM CDT THU OCT 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR TERRELL AND SOUTHEASTERN PECOS
COUNTIES UNTIL 330 PM CDT...
AT 238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF DRYDEN...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DRYDEN...SANDERSON...TERRELL COUNTY AIRPORT AND TERRELL COUNTY GAS
PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3035 10169 3033 10174 3029 10176 2999 10176
2985 10184 3005 10251 3028 10246 3029 10234
3060 10234 3060 10225
TIME...MOT...LOC 1938Z 200DEG 17KT 3000 10194
29Special weather statement, Oct 8, 4:36 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 PM CDT THU OCT 8 2015
TXZ074-081-082215-
BIG BEND AREA TX-DAVIS/APACHE MOUNTAINS AREA TX-
436 PM CDT THU OCT 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY
UNTIL 515 PM CDT...
AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF MARATHON...MOVING NORTHWEST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARATHON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2990 10314 3000 10336 3027 10343 3040 10318
3031 10297 3007 10274 2983 10281
TIME...MOT...LOC 2134Z 144DEG 26KT 3003 10316
12Special weather statement, Oct 8, 5:06 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
506 PM CDT THU OCT 8 2015
TXZ079>081-082245-
MARFA PLATEAU TX-BIG BEND AREA TX-PRESIDIO VALLEY TX-
506 PM CDT THU OCT 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND
SOUTHEASTERN PRESIDIO COUNTIES UNTIL 545 PM CDT...
AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAJITAS...MOVING NORTH AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2927 10381 2927 10383 2928 10384 2928 10387
2960 10418 2975 10363 2934 10365 2926 10378
2926 10380
TIME...MOT...LOC 2205Z 159DEG 28KT 2936 10379
12The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:19 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 3 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.